Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 105, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 15, 2016, 5:48 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 5:48 PM EDT (21:48 UTC)
- Expired
- Jun 15, 2016, 6:18 PM EDT
- In force
- 30 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cumberland County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 66 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:55 PM EDT | TSTM WND DMG | Wade, NC | WADE COMMUNITY FIRE DEPT REPORTS THAT THEY WERE CALLED OUT TO CLEAR TWO DOWNED TREES IN THE WADE COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 153 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910 WUUS52 KRAH 152148 SVRRAH NCC051-163-152230- /O.NEW.KRAH.SV.W.0105.160615T2148Z-160615T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 548 PM EDT WED JUN 15 2016 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA... NORTHWESTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA... * UNTIL 630 PM EDT * AT 547 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF GODWIN...OR 9 MILES NORTHEAST OF FAYETTEVILLE...MOVING EAST AT 10 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... FAYETTEVILLE...GODWIN...EASTOVER...ROSEBORO...STEDMAN...WADE... SALEMBURG...FALCON...AUTRYVILLE AND VANDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3505 7886 3523 7879 3524 7846 3493 7852 TIME...MOT...LOC 2147Z 284DEG 10KT 3512 7875 HAIL...0.75IN WIND...60MPH $$ 77
2 follow-up statements
477
WWUS52 KRAH 152205
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
605 PM EDT WED JUN 15 2016
NCC051-163-152230-
/O.CON.KRAH.SV.W.0105.000000T0000Z-160615T2230Z/
CUMBERLAND NC-SAMPSON NC-
605 PM EDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL CUMBERLAND AND NORTHWESTERN SAMPSON COUNTIES...
AT 604 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
GODWIN...OR 11 MILES EAST OF FAYETTEVILLE...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...EASTOVER...ROSEBORO...STEDMAN...SALEMBURG...FALCON...
AUTRYVILLE AND VANDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3513 7883 3514 7880 3514 7873 3519 7866
3514 7848 3493 7852 3505 7886
TIME...MOT...LOC 2204Z 284DEG 10KT 3511 7869
HAIL...<.75IN
WIND...60MPH
$$
77000
WWUS52 KRAH 152218
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT WED JUN 15 2016
NCC051-163-152228-
/O.CAN.KRAH.SV.W.0105.000000T0000Z-160615T2230Z/
CUMBERLAND NC-SAMPSON NC-
618 PM EDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CUMBERLAND AND
NORTHWESTERN SAMPSON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3513 7883 3514 7880 3514 7873 3519 7866
3514 7848 3493 7852 3505 7886
TIME...MOT...LOC 2216Z 284DEG 10KT 3510 7864
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:15 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 15, 3:15 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 315 PM EDT WED JUN 15 2016 .SYNOPSIS... A moist southerly return flow will persist across the region through Thursday. A cold front will approach from the north Thursday night, then track southward through the area on Friday. && .NEAR TERM /Today and Tonight/... As of 150 PM Wednesday... A dampening mid-level shortwave trough over the Tn Valley-Mid South regions this morning will move slowly east into the SE US today and tonight. Meanwhile, the surface boundary that sat nearly stationary across the area over the past 24 hours has started to retreat/lift north into Virginia. Axis of high 2.0-2.25" PWS attendant to the mid-level wave will funnel north into the area today while boundary layer dewpoints rise into the lower to mid 70s. Much like yesterday, seasonably strong insolation within the axis of moist and strongly unstable air will support scattered to numerous showers and storms this afternoon/evening. Given moisten-laden air in place, isolated convection could persist well through the overnight hours as a well defined surface trough and associated low-level moisten convergence pushes into the area from the west. Near-storm environment is not that much different than what we saw yesterday across southern portions of the forecast area with ~20kts of deep layer shear and MLCAPE on the order of of 2000-3000J/KG. As such, could see a few strong to severe cores capable of producing a wet microburst along with small hail. Additionally, weak low to mid level flow environment could support slow moving storms and locally heavy rainfall/minor flooding. Mild temperatures overnight in the lower to mid 70s. && .SHORT TERM /Thursday and Thursday Night/... As of 315 PM Wednesday... Models are in good agreement in showing a convective lull across the area on Thursday, as much drier advects into the area from the west in the wake of the surface trough passing east of the area and as flow aloft veers to the NW in advance of the compact potent upper level low diving se through the Ohio Valley. Convective chances Thursday afternoon will be isolated at best, and generally confined to the NC coastal plain in proximity to the sea-breeze, which will make little progress inland owing to the low-level westerly flow. By all indications, Thursday looks to be the hottest day of the week with afternoon temps in the lower to mid 90s. Instead, the better convective rain chances will hold off until late in the evening and overnight and mostly confined to the northern Piedmont/Coastal Plain counties with the arrival of the aforementioned compact upper low moving into southern Virginia. Strengthening mid-level flow accompanying the upper low will increase effective shear values to ~40kts, may be enough to compensate for the poor nocturnal timing to support a severe wx threat late Thursday night/early Friday morning, mainly across the northern/northeastern NC counties. Lows again in the lower to mid 70s. && .LONG TERM /Friday through Wednesday/... As of 245 PM Wednesday... Fri/Fri night: Models are in good agreement with timing and placement of a potent shortwave dropping southeastward across northeast NC on Fri, with a corresponding north-to-south low and frontal passage. The timing on the latest model runs would indicate little in the way of heating, which would limit destabilization, although the vigorous DPVA and marginal upper divergence would seemingly still support numerous showers and storms, particularly across the northeast CWA. Will maintain pops of 40-60%, highest NE. Brisk northeast winds will follow behind the front Fri afternoon, as the MSLP gradient tightens between the low moving offshore and the cool dense high centered over the Great Lakes building southward into NC. 850 mb jetting on the west side of the low indicates potential gusts to 25-35 mph Fri, lasting well into Fri night as the low levels remain mixed. Expect a wide range of temps Fri, from the upper 70s northeast to upper 80s southwest, where coverage will be lowest and where some insolation is possible. Lows Fri night from the upper 50s to lower 60s, with nocturnal mixing keeping temps from getting too low despite thicknesses falling into the 1370s overnight. Sat-Wed: A strong low will close off just east of NC/VA Sat, with the ECMWF stronger and closer to the coast than the GFS, and a bit slower to shift out over the NW Atlantic by Mon. Deep and expansive ridging centered over the Four Corners region will extend eastward across the Carolinas Sat through Tue, while the surface high builds into and over NC from the north through the weekend, equating to very little cloud cover, dry conditions, and initially cool temps gradually moderating (highs in the upper 70s to around 80 Sat, lower 80s for Sun, and back to the mid-upper 80s Mon). By Tue the surface high will push to our south and SE, and the resulting Bermuda high will bring a return to southwest flow and above-normal temps with highs in the 90s for Tue and Wed, with a lee trough in place over the Carolinas. The expansive mid level ridge retrogrades back over the southeast Tue/Wed as broad troughing digs over NE NOAM, helping to push a backdoor front southward into the Mid-Atlantic area by Wed. This should prompt a resumption of mostly afternoon/evening showers and storms on Wed, especially across the northern sections, with above normal temps. -GIH && .AVIATION /18Z Wednesday through Monday/... As of 150 PM Wednesday.... 24-Hr TAF Period: Daytime heating within a very moist and unstable airmass in place across the Southeast US will support numerous showers and thunderstorms this afternoon and evening, potentially impact all TAF sites with the stronger storms resulting in periods of sub-VFR conditions in heavy rain and strong wind gusts to 40 to 50 mph. Fcst soundings suggest a small potential to see some stratus or fog around daybreak, particularly across the central and eastern terminals where higher BL dewpoints will reside, east of a surface trough moving through the area. Any stratus and/or fog should dissipate after sunrise with predominately VFR conditions on Thursday with only isolated convection expected well in advance of a potent shortwave trough and accompanying cold front moving through the area on Friday. Looking Ahead: Convection and sub-VFR ceilings will remain possible through Friday as an area of low pressure develops along a back door cold front tracking slowly southward through central NC. Breezy northerly winds are expected along and in the wake of the cold frontal passage Friday afternoon and into the day on Saturday. Drier VFR conditions will prevail over the weekend and into early next week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Vincent NEAR TERM...CBL SHORT TERM...CBL LONG TERM...Hartfield AVIATION...CBL
Hazardous weather outlook, Jun 15, 4:45 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 445 AM EDT WED JUN 15 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-160845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 445 AM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. AN ISOLATED STORM COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT APPROACHING CENTRAL NC FROM THE NORTH AND NORTHWEST THURSDAY EVENING INTO THURSDAY NIGHT. A FEW STORMS COULD BECOME SEVERE...PRIMARILY IN THE TRIAD AND NORTHERN PIEDMONT THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VINCENT
In the hours before
Special weather statement, Jun 15, 4:39 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT WED JUN 15 2016
NCZ026>028-043-152130-
NASH NC-WILSON NC-EDGECOMBE NC-FRANKLIN NC-
439 PM EDT WED JUN 15 2016
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF SOUTHERN NASH...NORTHERN WILSON...EDGECOMBE AND SOUTHEASTERN
FRANKLIN COUNTIES UNTIL 530 PM EDT...
AT 436 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND
STRONG THUNDERSTORMS STRETCHING FROM NEAR WENDELL IN WAKE COUNTY
EAST ALONG US64 TO ROCKY MOUNT AND TARBORO...MOVING EAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS. EVENING COMMUTERS SHOULD BE ALERT FOR PONDED
WATER ON THE ROAD AND REDUCED VISIBILITY IN HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...NASHVILLE...WILSON...ELM CITY...DORTCHES...
BAILEY...PRINCEVILLE...SHARPSBURG AND PINETOPS.
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3581 7745 3580 7745 3580 7747 3576 7752
3575 7822 3598 7823 3603 7745 3600 7743
3600 7741 3599 7741 3590 7734
TIME...MOT...LOC 2036Z 267DEG 174KT 3595 7589
13Special weather statement, Jun 15, 4:41 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT WED JUN 15 2016
NCZ026>028-043-152130-
NASH NC-WILSON NC-EDGECOMBE NC-FRANKLIN NC-
441 PM EDT WED JUN 15 2016
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF SOUTHERN NASH...NORTHERN WILSON...EDGECOMBE AND SOUTHEASTERN
FRANKLIN COUNTIES UNTIL 530 PM EDT...
AT 436 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND
STRONG THUNDERSTORMS STRETCHING FROM NEAR WENDELL IN WAKE COUNTY
EAST ALONG US64 TO ROCKY MOUNT AND TARBORO...MOVING EAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS. EVENING COMMUTERS SHOULD BE ALERT FOR PONDED
WATER ON THE ROAD AND REDUCED VISIBILITY IN HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...NASHVILLE...WILSON...ELM CITY...DORTCHES...
BAILEY...PRINCEVILLE...SHARPSBURG AND PINETOPS.
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3581 7745 3580 7745 3580 7747 3576 7752
3575 7822 3598 7823 3603 7745 3600 7743
3600 7741 3599 7741 3590 7734
TIME...MOT...LOC 2036Z 250DEG 25KT 3595 7589
13Special weather statement, Jun 15, 4:50 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT WED JUN 15 2016
NCZ075-084>086-152145-
SCOTLAND NC-RICHMOND NC-HOKE NC-MOORE NC-
450 PM EDT WED JUN 15 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
SCOTLAND...EASTERN RICHMOND...CENTRAL HOKE AND SOUTH CENTRAL MOORE
COUNTIES UNTIL 545 PM EDT...
AT 449 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HOFFMAN...OR 13 MILES SOUTH OF SOUTHERN PINES...MOVING EAST AT
20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAEFORD...HOFFMAN...PINEBLUFF...SANDHILLS GAME LAND...
ASHLEY HEIGHTS...SILVER CITY AND CAMP MACKALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3491 7953 3506 7958 3511 7945 3519 7921
3497 7914
TIME...MOT...LOC 2049Z 255DEG 17KT 3500 7948
77Special weather statement, Jun 15, 4:56 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 456 PM EDT WED JUN 15 2016 NCZ075-077-086-088-152200- CUMBERLAND NC-HOKE NC-MOORE NC-HARNETT NC- 456 PM EDT WED JUN 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN CUMBERLAND...NORTHEASTERN HOKE...EAST CENTRAL MOORE AND SOUTHWESTERN HARNETT COUNTIES UNTIL 600 PM EDT... AT 455 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POPE AFB...OR NEAR FORT BRAGG...MOVING EAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FAYETTEVILLE...FORT BRAGG...POPE AFB...SPRING LAKE...EASTOVER... VASS...WADE...LINDEN...ANDERSON CREEK AND TIMBERLAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3512 7927 3528 7928 3535 7871 3508 7869 TIME...MOT...LOC 2055Z 265DEG 9KT 3520 7910 77
Special weather statement, Jun 15, 5:33 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT WED JUN 15 2016
NCZ038-039-073>075-152230-
RANDOLPH NC-DAVIDSON NC-STANLY NC-MOORE NC-MONTGOMERY NC-
533 PM EDT WED JUN 15 2016
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF RANDOLPH...DAVIDSON...NORTHEASTERN STANLY...NORTHWESTERN MOORE AND
MONTGOMERY COUNTIES UNTIL 630 PM EDT...
AT 532 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF SHOWERS AND
STRONG THUNDERSTORMS NEAR HIGH ROCK LAKE...OR 10 MILES SOUTH OF
LEXINGTON...MOVING EAST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...LEXINGTON...ALBEMARLE...RANDLEMAN...TROY...
BADIN LAKE...NORTH CAROLINA ZOO...THOMASVILLE AND BISCOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3593 8005 3592 8004 3590 7968 3559 7955
3552 7956 3526 7952 3531 8013 3550 8028
3551 8018 3555 8021 3558 8021 3568 8033
3572 8033 3574 8046 3577 8045 3580 8047
TIME...MOT...LOC 2132Z 263DEG 7KT 3567 8021
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:39 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 51 min |
| Jun 15, 4:41 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 49 min |
| Jun 15, 4:50 PM EDT | Special Weather Statement | RAH | Hoke | 55 min |
| Jun 15, 4:56 PM EDT | Special Weather Statement | RAH | Harnett | 64 min |
| Jun 15, 5:33 PM EDT | Special Weather Statement | RAH | Davidson, Montgomery, Randolph | 57 min |
| Jun 15, 6:17 PM EDT | Areal Flood Advisory | RAH | Randolph | 118 min |
| Jun 15, 6:22 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Montgomery, Moore, Randolph | 38 min |
| Jun 15, 6:32 PM EDT | Special Weather Statement | RAH | Cumberland | 73 min |
| Jun 15, 6:34 PM EDT | Flash Flood Warning | RAH | Randolph | 86 min |
| Jun 15, 6:58 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Randolph | 47 min |
| Jun 15, 7:09 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond | 81 min |
| Jun 15, 7:43 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Granville, Orange, Person and 1 more | 77 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.